Kansas, 2005Flash Flooding and Hail in Kansas, June 30, 2005
June 30, 2005 · NWS TOP · 72 events in 14 counties and zones
59 hail, 8 thunderstorm wind, 5 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $460,000
- Crop damage
- None recorded
- Events
- 72
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 30, 2:21 AM CST, 8 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 2:21 AM CST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
321 AM CDT THU JUN 30 2005
.DISCUSSION...
INTERMITTENT PRECIPITATION CHANCES THROUGHOUT THE FORECAST LEAD THE
LIST OF CHALLENGES THIS MORNING.
00Z UPPER AIR MAPS SHOWED ENE JET FROM FOUR CORNERS NORTH INTO THE
NORTHERN PLAINS WITH SEASONABLY STRONG STACKED SYSTEM OVER THE
DAKOTAS. TEMPS AROUND 13C AT 700MB OVER MUCH OF KANSAS WITH 0-8C
DEWPOINTS OVER MUCH OF THE NORTHERN AND CENTRAL PLAINS...WITH 850MB
MOISTURE LEVELS AROUND 14C AHEAD OF THE COLD FRONT. ELEVATED
THUNDERSTORMS CONTINUE OVER MUCH OF NORTH CENTRAL AND NORTHEAST
KANSAS EARLY THIS MORNING WITH SURFACE BOUNDARY FROM ROUGHLY KLWD TO
KEHA.
UPPER SYSTEM TO SLOWLY WORK OFF TO THE EAST TODAY WITH SECONDARY
TROF PUSHING SOUTHEAST THROUGH IOWA. 850MB PROFILER DATA INDICATING
LOW LEVEL JET BEGINNING TO VEER WHICH SHOULD BRING A DECREASING
TREND TO THE CONVECTION...THOUGH MID LEVEL ISENTROPIC LIFT CONTINUES
TO CREATE SOME SHOWERS INTO SOUTHWESTERN NEBRASKA. MODELS INDICATE
THIS LIFT TO SPREAD INTO THE CWA TODAY...THOUGH THIS MAY BE AN
ARTIFACT OF CONVECTIVE PARAMETERIZATION SCHEMES. NEVERTHELESS...
SHOULD BE AT LEAST SOME CHANCE FOR ELEVATED PRECIPITATION OVER THE
FRONT AND OUTFLOW BOUNDARIES INTO THE MID DAY HOURS...THEN BETTER
CHANCES OVER THE SOUTHERN ZONES THIS AFTERNOON AND TONIGHT AS FRONT
SLOWLY PUSHES SOUTH BEHIND SECONDARY WAVE. SYNOPTIC FEATURES RATHER
RESPECTABLE WITH JET CORE TO THE NORTHEAST...500MB HEIGHTS
FALLING...AND 700-850MB MOISTURE POOLING MAINLY THIS EVENING...WITH
BOUNDARY LIKELY NOT FAR TO THE SOUTH UNTIL LATE...SO SOME CONCERN
FOR HEAVY RAINFALL. SURFACE BOUNDARY POSITION A LARGE UNCERTAINTY
HOWEVER WITH SECONDARY WAVE KEEPING PRESSURES FROM RISING TOO FAST
BEHIND MAIN UPPER LOW AND ZONAL FLOW OVER THE ROCKIES. MAIN SHOVE
MAY BE FROM COOL OUTFLOW WHICH MODELS WILL NOT HANDLE WELL. WITH
THIS IN MIND...WILL KEEP POPS IN CHANCE RANGE BOTH TODAY AND
TONIGHT. CONVECTIVE DEBRIS CONSIDERATIONS SUGGEST KEEPING HIGH TEMPS
BELOW GUIDANCE FOR THE MOST PART.
NORTH/NORTHEAST LOW LEVEL FLOW IN ASSOCIATION WITH PACIFIC HIGH TO
KEEP TEMPS NEAR NORMALS FOR FRIDAY. RETURN FLOW BEGINS FRIDAY NIGHT
WITH SOME WEAK MID LEVEL WARM AIR ADVECTION SUPPORTING SOME MENTION
OF PRECIPITATION FOR THE WESTERN COUNTIES. BETTER LOW LEVEL FORCING
COMES IN SATURDAY NIGHT THOUGH MODELS VARY WIDELY ON QUALITY OF
MOISTURE.
NEXT NORTHERN STATES SYSTEM TO BRING ANOTHER FRONT INTO THE AREA
SUNDAY AFTERNOON/NIGHT AND MAY NOT STRAY FAR ON INTO NEXT WEEK.
GOING PRECIPITATION MENTION SEEMS FINE FOR NOW...BUT WILL NEED TO BE
MONITORED.
&&
.TOP...WATCHES/WARNINGS/ADVISORIES...NONE.
&&
65
Hazardous weather outlook, Jun 30, 3:56 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
456 AM CDT THU JUN 30 2005
KSZ008>012-020>024-026-034>040-054>056-058-059-011000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
456 AM CDT THU JUN 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE AREA...AND TONIGHT MAINLY
ALONG AND SOUTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE
AND PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTH CENTRAL AND
PORTIONS OF EAST CENTRAL KANSAS FRIDAY NIGHT. THUNDERSTORMS WILL BE
POSSIBLE FOR MUCH OF THE AREA FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TODAY AND TONIGHT.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
In the hours before
Local storm report, Jun 30, 10:39 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1139 AM CDT THU JUN 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM HAIL 7 ESE GLASCO 39.32N 97.72W
06/30/2005 0.88 INCH CLOUD KS TRAINED SPOTTER
HAIL LASTED 2 TO 3 MINUTES.
&&
STRASSBERGEvent by event
59 hail, 8 thunderstorm wind, 5 flash flood. Local standard time, as filed.
Hail, Cloud
- When
- June 30, 10:39 AM CST
- Where
- Cloud County, 7 mi ESE of Glasco
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.267, -96.167
Hail, Ottawa
- When
- June 30, 11:35 AM CST
- Where
- Ottawa County, 4 mi ENE of Delphos
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -96.433
Hail, Cloud
- When
- June 30, 11:35 AM CST
- Where
- Cloud County, Miltonvale
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.100, -95.883
Hail, Cloud
- When
- June 30, 11:54 AM CST
- Where
- Cloud County, Miltonvale
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.400, -96.183
Hail, Riley
- When
- June 30, 12:35 PM CST
- Where
- Riley County, Leonardville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.317, -96.233
Hail, Geary
- When
- June 30, 1:30 PM CST
- Where
- Geary County, 18 mi ESE of Junction City
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.967, -95.233
Hail, Shawnee
- When
- June 30, 1:58 PM CST
- Where
- Shawnee County, 7 mi NNE of Silver Lake
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.167, -95.567
Thunderstorm Wind, Wabaunsee
- When
- June 30, 2:25 PM CST
- Where
- Wabaunsee County, 1 mi SE of Eskridge
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -95.733
A gazebo and outbuildings were damaged.
Thunderstorm Wind, Wabaunsee
- When
- June 30, 2:25 PM CST
- Where
- Wabaunsee County, Eskridge
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.267, -96.167
Flag pole blown over at KDOT building and numerous tree limbs down.
Hail, Lyon
- When
- June 30, 2:38 PM CST
- Where
- Lyon County, 5 mi N of Emporia
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.333, -97.733
Hail, Jefferson
- When
- June 30, 2:41 PM CST
- Where
- Jefferson County, 3 mi W of Ozawkie
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.300, -97.700
Hail, Shawnee
- When
- June 30, 2:48 PM CST
- Where
- Shawnee County, 3 mi SW of Auburn
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.350, -97.450
Hail, Osage
- When
- June 30, 2:50 PM CST
- Where
- Osage County, Burlingame
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.350, -97.450
Hail, Jefferson
- When
- June 30, 2:52 PM CST
- Where
- Jefferson County, Ozawkie
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.367, -96.867
Hail, Wabaunsee
- When
- June 30, 3:00 PM CST
- Where
- Wabaunsee County, Eskridge
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.933, -96.517
Hail, Jefferson
- When
- June 30, 3:00 PM CST
- Where
- Jefferson County, 2 mi S of Oskaloosa
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.200, -95.817
Hail, Wabaunsee
- When
- June 30, 3:10 PM CST
- Where
- Wabaunsee County, Eskridge
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -96.083
Thunderstorm Wind, Lyon
- When
- June 30, 3:10 PM CST
- Where
- Lyon County, Emporia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.850, -96.100
Thunderstorm Wind, Wabaunsee
- When
- June 30, 3:10 PM CST
- Where
- Wabaunsee County, Eskridge
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -96.183
Six to eight inch diameter tree limbs blown down.
Hail, Lyon
- When
- June 30, 3:12 PM CST
- Where
- Lyon County, 1 mi W of Reading
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.217, -95.500
Hail, Osage
- When
- June 30, 3:25 PM CST
- Where
- Osage County, 8 mi S of Barclay
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -95.850
Hail, Coffey
- When
- June 30, 3:25 PM CST
- Where
- Coffey County, Lebo
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.750, -95.833
Thunderstorm Wind, Wabaunsee
- When
- June 30, 3:42 PM CST
- Where
- Wabaunsee County, Eskridge
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.217, -95.450
Power lines down and windows blown out.
Hail, Osage
- When
- June 30, 3:42 PM CST
- Where
- Osage County, 9 mi S of Barclay
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -96.100
Hail, Wabaunsee
- When
- June 30, 3:42 PM CST
- Where
- Wabaunsee County, 1 mi N of Eskridge
- Measured
- 2.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.183, -95.317
Hail, Wabaunsee
- When
- June 30, 3:45 PM CST
- Where
- Wabaunsee County, 9 mi WSW of Eskridge
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.850, -96.100
Hail, Coffey
- When
- June 30, 3:58 PM CST
- Where
- Coffey County, Waverly
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.400, -96.183
Thunderstorm Wind, Franklin
- When
- June 30, 4:00 PM CST
- Where
- Franklin County, Pomona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.850, -96.100
Hail, Shawnee
- When
- June 30, 4:05 PM CST
- Where
- Shawnee County, 6 mi WNW of Auburn
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -95.967
Hail, Shawnee
- When
- June 30, 4:21 PM CST
- Where
- Shawnee County, 1 mi E of Topeka
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -95.883
Hail, Wabaunsee
- When
- June 30, 4:33 PM CST
- Where
- Wabaunsee County, 3 mi WSW of Maple Hill
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -95.850
Hail, Shawnee
- When
- June 30, 4:34 PM CST
- Where
- Shawnee County, 3 mi E of Dover
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -96.100
Hail, Shawnee
- When
- June 30, 4:54 PM CST
- Where
- Shawnee County, 3 mi E of Dover
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.450, -95.883
Hail, Shawnee
- When
- June 30, 4:56 PM CST
- Where
- Shawnee County, 2 mi SW of Topeka
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.867, -96.100
Hail, Shawnee
- When
- June 30, 5:00 PM CST
- Where
- Shawnee County, 1 mi NNE of Silver Lake
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -96.250
Hail, Shawnee
- When
- June 30, 5:01 PM CST
- Where
- Shawnee County, Auburn
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.400, -95.600
Hail, Shawnee
- When
- June 30, 5:03 PM CST
- Where
- Shawnee County, 2 mi SW of Auburn
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.617, -95.450
Hail, Douglas
- When
- June 30, 5:15 PM CST
- Where
- Douglas County, 3 mi WNW of Clinton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.933, -95.917
Hail, Osage
- When
- June 30, 5:20 PM CST
- Where
- Osage County, 1 mi N of Scranton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -95.667
Hail, Wabaunsee
- When
- June 30, 5:22 PM CST
- Where
- Wabaunsee County, 1 mi W of Maple Hill
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -96.083
Hail, Osage
- When
- June 30, 5:25 PM CST
- Where
- Osage County, Scranton
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.667, -96.950
Hail, Osage
- When
- June 30, 5:26 PM CST
- Where
- Osage County, 12 mi S of Carbondale
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.967, -95.883
Hail, Shawnee
- When
- June 30, 5:27 PM CST
- Where
- Shawnee County, Topeka
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.967, -95.883
Hail, Shawnee
- When
- June 30, 5:27 PM CST
- Where
- Shawnee County, Topeka
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.033, -95.717
Reported at 15th and Westport in west Topeka.
Hail, Shawnee
- When
- June 30, 5:31 PM CST
- Where
- Shawnee County, Topeka
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.117, -95.867
Hail, Lyon
- When
- June 30, 5:43 PM CST
- Where
- Lyon County, 5 mi W of Bushong
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.900, -95.817
Hail, Osage
- When
- June 30, 5:44 PM CST
- Where
- Osage County, 5 mi S of Overbrook
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -95.850
Hail, Dickinson
- When
- June 30, 5:55 PM CST
- Where
- Dickinson County, 6 mi N of Herington
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.933, -95.433
Hail, Dickinson
- When
- June 30, 5:57 PM CST
- Where
- Dickinson County, Woodbine
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -95.733
Hail, Franklin
- When
- June 30, 6:00 PM CST
- Where
- Franklin County, Pomona
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.083, -96.050
Thunderstorm Wind, Franklin
- When
- June 30, 6:00 PM CST
- Where
- Franklin County, Pomona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.617, -95.267
Hail, Franklin
- When
- June 30, 6:03 PM CST
- Where
- Franklin County, 4 mi E of Pomona
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -95.633
Hail, Morris
- When
- June 30, 6:04 PM CST
- Where
- Morris County, 3 mi W of Latimer
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -95.683
Hail, Franklin
- When
- June 30, 6:07 PM CST
- Where
- Franklin County, Ottawa
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -95.683
Hail, Dickinson
- When
- June 30, 6:11 PM CST
- Where
- Dickinson County, Herington
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.050, -95.683
Hail, Franklin
- When
- June 30, 6:15 PM CST
- Where
- Franklin County, Ottawa
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.650, -96.350
Thunderstorm Wind, Franklin
- When
- June 30, 6:15 PM CST
- Where
- Franklin County, 1 mi E of Pomona
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.717, -95.550
Telephone poles and 4 to 5 inch tree limbs snapped.
Hail, Morris
- When
- June 30, 6:18 PM CST
- Where
- Morris County, 4 mi SSW of Latimer
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.750, -96.950
Hail, Dickinson
- When
- June 30, 6:18 PM CST
- Where
- Dickinson County, Herington
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -96.967
Hail, Morris
- When
- June 30, 6:41 PM CST
- Where
- Morris County, Wilsey
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.617, -95.450
Hail, Franklin
- When
- June 30, 6:56 PM CST
- Where
- Franklin County, 1 mi E of Princeton
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.617, -95.383
Hail, Morris
- When
- June 30, 7:06 PM CST
- Where
- Morris County, Dunlap
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.733, -96.883
Flash Flood, Douglas
- When
- June 30, 7:10 PM CST to 9:00 PM CST
- Where
- Douglas County, Lawrence
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.583, -96.367
At least six inches of fast flowing water over highway 59.
Flash Flood, Jefferson
- When
- June 30, 7:13 PM CST to 9:00 PM CST
- Where
- Jefferson County, 1 mi S of Meriden
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.617, -95.267
Rural 54th street low water crossing has at least 6 inches of fast flowing water.
Hail, Lyon
- When
- June 30, 7:18 PM CST
- Where
- Lyon County, Olpe
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.617, -95.433
Flash Flood, Franklin
- When
- June 30, 7:24 PM CST to 9:00 PM CST
- Where
- Franklin County, Ottawa
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.617, -95.267
Vehicles reported stuck in fast flowing water across many streets in Ottawa. Newspaper reported nearly 4 inches of rain just before and during the flash flooding.
Hail, Lyon
- When
- June 30, 7:24 PM CST
- Where
- Lyon County, Americus
- Measured
- 2.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -96.867
Flash Flood, Osage
- When
- June 30, 7:30 PM CST to 10:00 PM CST
- Where
- Osage County, Scranton
- Property damage
- $60,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -95.733
165th street closed to wanamaker along west city limits due to fast flowing water over highway.
Hail, Coffey
- When
- June 30, 7:54 PM CST
- Where
- Coffey County, Gridley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.667, -96.950
Hail, Lyon
- When
- June 30, 8:10 PM CST
- Where
- Lyon County, Emporia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -96.667
Flash Flood, Lyon
- When
- June 30, 8:25 PM CST to 10:00 PM CST
- Where
- Lyon County, Olpe
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.617, -95.450
K99 highway closed by fast flowing water after nearly 5 inches of rain.
Hail, Lyon
- When
- June 30, 9:02 PM CST
- Where
- Lyon County, 5 mi NW of Olpe
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.483, -95.250
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, June 30, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 30, 2005$2.9 million · F0 · 39 events
- Damaging Wind in Kansas, June 30, 20052 injured · $1.3 million · 70 kt wind · 1 event
- Flooding and Hail in Ohio, June 30, 20051 injured · $108,000 · 1.25 in hail · 39 events
- Hail and Damaging Winds in Ohio, June 30, 2005$206,000 · 63 kt wind · 28 events
- Hail and Damaging Winds in Missouri, June 30, 2005$233,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Michigan, June 30, 2005$150,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 30, 2005$110,000 · 52 kt wind · 9 events
- Hail and Damaging Wind in Kansas, June 30, 2005$100,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Virginia, June 30, 20055 injured · 50 kt wind · 2 events
- Tornadoes and Hail in Kansas, June 30, 2005$60,000 · F0 · 3 events
- Hail and Damaging Winds in Michigan, June 30, 2005$40,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460835, 5460836, 5460837, 5460838, 5460839, 5460840, 5460841, 5460842, 5460843, 5460844, 5460845, 5460846, 5460847, 5460848, 5460849, 5460850, 5460851, 5460852, 5460853, 5460854, 5460855, 5460856, 5460857, 5460918, 5460919, 5460920, 5460921, 5460922, 5460923, 5460924, 5460925, 5460926, 5460927, 5460928, 5460929, 5460930, 5460931, 5460932, 5460933, 5460934, and more.